Warning to New York Parents: Beware of New ‘Benadryl Challenge’
One child has reportedly died after possibly trying to complete a viral challenge on social media.
Certain drugs if used responsibly and in with the correct dosage can be a huge relief for people who need it. However, almost every drug can be abused and can cause great bodily harm. Medicines can be dangerous even if it can be purchased over the counter. According to Daily Loud, a 13-year-old boy has sadly lost his life after taking part of a challenge on TikTok. The objective of the "Benadryl Challenge" is reportedly to take over 10 tablets of the antihistamine.
According to Drug Free, a 12-year-old should not consume more than 6 tablets in 24 hours. Adults should not consume more than 12. The challenge has kids taking that much at one time which could result in nausea, seizures and even death. The medicine can be bought over the counter and is often easily accessible in many houses.
You might not know this but you can even overdose on supplements like vitamin C and zinc. People load up on these when they're sick and think they're safe to consume in large doses because they benefit the immune system. According to Banner Health consuming over 2,000 mg can cause the body to have symptoms of nausea and diarrhea.